MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE PK 8 X 25MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. BIOSURE PK 8 X 25MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72202267
Medical Device Problem Codes Break (1069); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal reference number: case-(b)(4).
 
Event or Problem Description
It was reported that during a anterior cruciate ligament reconstruction surgery, the biosure pk 8 x 25mm was broken in the proximal end.The procedure was completed with a delay of 30 minutes or less using a smith and nephew back-up device.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was received for evaluation.There was no relationship found between the returned device and the reported incident.An analysis of the customer provided image revealed that there was an indentation that appeared to be a standard gate break hole.A visual inspection confirmed that the reported fault was coincident with the gate break hole, which is an acceptable feature.There were no visual issues found with the device, and no debris.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.A review of the drawing found that the size of the gate vestige is specified, and a gate break hole is acceptable.A review of risk management files found that the reported failure was documented appropriately.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.The complaint was not verified and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.Internal complaint reference: (b)(4).

Brand Name
BIOSURE PK 8 X 25MM
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11279017
Report Number1219602-2021-00255
Device Sequence Number2737531
Product Code MBI
UDI-Device Identifier03596010621627
UDI-Public03596010621627
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2023
Device Model Number72202267
Device Catalogue Number72202267
Device Lot Number50710045
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2021
Initial Date Received by Manufacturer 01/11/2021
Supplement Date Received by Manufacturer04/09/2021
Initial Report FDA Received Date02/04/2021
Supplement Report FDA Received Date04/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Patient Weight75